MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26926
Medical Device Problem Codes Fracture (1260); Premature Activation (1484); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that upon removal the stent fractured and a portion was left un-retrieved in the patient.An 5mm x 150mm x 130cm innova vascular self-expanding stent was chosen for a superficial femoral artery (sfa) angioplasty and stent placement to treat peripheral artery disease.The target lesion contained very high grade stenosis (possibly occluded) and was severely calcified.During the treatment, the innova stent catheter would not cross the lesion on first attempt.The physician removed the stent and exchanged the wire, and then the lesion was pre-dilated with a 4mm balloon before attempting to cross the lesion again.A second attempt to cross the lesion also failed, and upon removal the stent started to deploy and elongated across a portion of the diseased sfa before fracturing.Therefore, a portion of the stent remained in the patient un-retrieved and a portion came out with catheter.Further intervention was performed where three additional innova stents (5mm x 120mm, 5mm x 100mm, 6mm x 150mm) were deployed to cover the un-retrieved fractured portion of the stent and lesion.Subsequently, the sfa was opened with blood flow through all stent.The procedure was completed successfully using an alternative method without sequela.
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of an innova self-expanding stent system.The outer sheath, tip, inner sheath, and the remainder of the device were checked for damage.Visual examination revealed that the lock and rack were not in the manufactured location.The stent was outside of the sheath and stretched.The stent was separated 11.3 cm and the other section of the stent was missing.There was multiple buckling to the outer sheath 80.8cm to 83.1cm from the nosecone.There was a kink to the outer sheath at the nosecone.There was a kink to the inner liner 1.8cm from the tip.Microscopic examination revealed damage to the middle sheath 2mm from the distal end, and the tip was damaged.Inspection of the remainder of the device revealed no other damage or irregularities.Product found damage on the device that could have contributed to the reported event.
 
Event or Problem Description

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12986645
Report Number2134265-2021-15522
Device Sequence Number12198391
Product Code NIP
UDI-Device Identifier08714729873952
UDI-Public08714729873952
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model Number26926
Device Catalogue Number26926
Device Lot Number0027654474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale